Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 13, 2018, 2:33 AM PDT for Inyo County, San Bernardino County, California; Mohave County, Arizona; 4 counties in Nevada. It took effect at Mar 13, 2018, 12:00 PM PDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2018, 2:33 AM PDT (09:33 UTC)
- In effect from
- Mar 13, 2018, 12:00 PM PDT
- Expired
- Mar 14, 2018, 11:00 PM PDT
- In force
- 35 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2094 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
870 WWUS75 KVEF 130933 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 233 AM PDT Tue Mar 13 2018 CAZ519>522-NVZ014-017-019-131800- /O.NEW.KVEF.WI.Y.0011.180313T1900Z-180315T0600Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park-Esmeralda and Central Nye County- Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, and Red Rock Canyon 233 AM PDT Tue Mar 13 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM PDT WEDNESDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from noon today to 11 PM PDT Wednesday. * TIMING...Winds are expected to increase late this morning and then persist through Wednesday evening before diminishing. * WINDS...South to southwest 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for motorcycles and high profile vehicles and create areas of blowing dust or sand...resulting in briefly lowered visibilities to well under a mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should be alert to the danger of these strong winds. && $$ AZZ001-003-036-CAZ523>525-NVZ015-016-018-020>022-131800- /O.NEW.KVEF.WI.Y.0011.180314T1800Z-180315T0600Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Lincoln County- Northeast Clark County-Sheep Range-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari 233 AM PDT Tue Mar 13 2018 /233 AM MST Tue Mar 13 2018/ ...WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 11 PM PDT /11 PM MST/ WEDNESDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 11 AM PDT /11 AM MST/ to 11 PM PDT /11 PM MST/ Wednesday. * TIMING...Winds are expected to increase Wednesday morning, peak during the afternoon and early evening and then diminish late Wednesday evening. * WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for motorcycles and high profile vehicles. Blowing dust and sand may briefly reduce visibilities near dry lake beds and other favorable areas to well under a mile at times. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. Boaters are urged to avoid the open waters. Stay close to shore or around protected areas. && $$
6 follow-up statements
260 WWUS75 KVEF 131743 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV Issued by National Weather Service FLAGSTAFF AZ 1043 AM PDT Tue Mar 13 2018 CAZ519>522-NVZ014-017-019-140600- /O.CON.KVEF.WI.Y.0011.180313T1900Z-180315T0600Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park-Esmeralda and Central Nye County- Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, and Red Rock Canyon 1043 AM PDT Tue Mar 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... * TIMING...Winds will continue to increase this afternoon and tonight then persist through Wednesday evening before diminishing. * WINDS...South to southwest 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for motorcycles and high profile vehicles and create areas of blowing dust or sand...resulting in briefly lowered visibilities to well under a mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should be alert to the danger of these strong winds. && $$ AZZ001-003-036-CAZ523>525-NVZ015-016-018-020>022-140600- /O.CON.KVEF.WI.Y.0011.180314T1800Z-180315T0600Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Lincoln County- Northeast Clark County-Sheep Range-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari 1043 AM PDT Tue Mar 13 2018 /1043 AM MST Tue Mar 13 2018/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 11 PM PDT /11 PM MST/ WEDNESDAY... * TIMING...Winds are expected to increase Wednesday morning, peak during the afternoon and early evening and then diminish late Wednesday evening. * WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for motorcycles and high profile vehicles. Blowing dust and sand may briefly reduce visibilities near dry lake beds and other favorable areas to well under a mile at times. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. Boaters are urged to avoid the open waters. Stay close to shore or around protected areas. && $$
699 WWUS75 KVEF 140552 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1052 PM PDT Tue Mar 13 2018 CAZ519>522-NVZ014-017-019-141400- /O.CON.KVEF.WI.Y.0011.000000T0000Z-180315T0600Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park-Esmeralda and Central Nye County- Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, and Red Rock Canyon 1052 PM PDT Tue Mar 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... * TIMING...Gusty winds will persist overnight and through Wednesday evening before diminishing. * WINDS...South to southwest 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for motorcycles and high profile vehicles and create areas of blowing dust or sand...resulting in briefly lowered visibilities to well under a mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should be alert to the danger of these strong winds. && $$ AZZ001-003-036-CAZ523>525-NVZ015-016-018-020>022-141400- /O.CON.KVEF.WI.Y.0011.180314T1800Z-180315T0600Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Lincoln County- Northeast Clark County-Sheep Range-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari 1052 PM PDT Tue Mar 13 2018 /1052 PM MST Tue Mar 13 2018/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 11 PM PDT /11 PM MST/ WEDNESDAY... * TIMING...Winds are expected to increase Wednesday morning, peak during the afternoon and early evening and then diminish late Wednesday evening. * WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for motorcycles and high profile vehicles. Blowing dust and sand may briefly reduce visibilities near dry lake beds and other favorable areas to well under a mile at times. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. Boaters are urged to avoid the open waters. Stay close to shore or around protected areas. && $$
813 WWUS75 KVEF 141317 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 617 AM PDT Wed Mar 14 2018 CAZ519>522-NVZ014-017-019-150000- /O.CON.KVEF.WI.Y.0011.000000T0000Z-180315T0600Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park-Esmeralda and Central Nye County- Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, and Red Rock Canyon 617 AM PDT Wed Mar 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * TIMING...Winds are expected to increase this morning and peak during the afternoon before diminishing this evening. * WINDS...South to southwest 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for motorcycles and high profile vehicles and create areas of blowing dust or sand...resulting in briefly lowered visibilities to well under a mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should be alert to the danger of these strong winds. && $$ AZZ001-003-036-CAZ523>525-NVZ015-016-018-020>022-150000- /O.CON.KVEF.WI.Y.0011.180314T1800Z-180315T0600Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Lincoln County- Northeast Clark County-Sheep Range-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari 617 AM PDT Wed Mar 14 2018 /617 AM MST Wed Mar 14 2018/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 11 PM PDT /11 PM MST/ THIS EVENING... * TIMING...Winds will increase this morning, peak during the afternoon and early evening and then diminish late this evening. * WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for motorcycles and high profile vehicles. Blowing dust and sand may briefly reduce visibilities near dry lake beds and other favorable areas to well under a mile at times. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. Boaters are urged to avoid the open waters. Stay close to shore or around protected areas. && $$
334 WWUS75 KVEF 141806 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1106 AM PDT Wed Mar 14 2018 AZZ001-003-036-CAZ519>525-NVZ014>022-142200- /O.CON.KVEF.WI.Y.0011.000000T0000Z-180315T0600Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Eastern Sierra Slopes- Owens Valley-White Mountains of Inyo County- Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari 1106 AM PDT Wed Mar 14 2018 /1106 AM MST Wed Mar 14 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING... * TIMING...Winds speeds will peak during the afternoon and early evening then diminish late this evening. * WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for motorcycles and high profile vehicles. Blowing dust and sand may briefly reduce visibilities near dry lake beds and other favorable areas to well under a mile at times. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. Boaters are urged to avoid the open waters. Stay close to shore or around protected areas. && $$
792 WWUS75 KVEF 142140 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 240 PM PDT Wed Mar 14 2018 AZZ001-003-036-CAZ519>525-NVZ014>022-150600- /O.CON.KVEF.WI.Y.0011.000000T0000Z-180315T0600Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Eastern Sierra Slopes- Owens Valley-White Mountains of Inyo County- Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari 240 PM PDT Wed Mar 14 2018 /240 PM MST Wed Mar 14 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING... * TIMING...Strong winds will persist through early evening then will decrease to generally less than 30 mph late this evening. * WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for motorcycles and high profile vehicles. Blowing dust and sand may briefly reduce visibilities near dry lake beds and other favorable areas to well under a mile at times. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. Boaters are urged to avoid the open waters. Stay close to shore or around protected areas. && $$
132 WWUS75 KVEF 150544 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1044 PM PDT Wed Mar 14 2018 AZZ001-003-036-CAZ519>525-NVZ014>022-150645- /O.EXP.KVEF.WI.Y.0011.000000T0000Z-180315T0600Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Eastern Sierra Slopes- Owens Valley-White Mountains of Inyo County- Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari 1044 PM PDT Wed Mar 14 2018 /1044 PM MST Wed Mar 14 2018/ ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT /11 PM MST/ THIS EVENING... Winds had decreased over most of the area this evening. Although locally strong winds will affect the east side of the Spring Mountains, including the northwest part of the Las Vegas Valley, through 2 AM, the threat for widespread strong winds is over. $$ Morgan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 12, 2:32 PM PDT, 12 hours 1 minute earlier.
Area forecast discussion, Mar 12, 2:32 PM PDT, 12 hours 1 minute before
Area Forecast Discussion National Weather Service Las Vegas NV 232 PM PDT Mon Mar 12 2018 .SYNOPSIS...High pressure remains over the region today, keeping dry and warm weather through Tuesday for much of the area. Winds will increase across the area as another Pacific storm system approaches, bringing increasing chances of rain and snow to the Sierra and central Nevada late Tuesday and Wednesday. Unsettled weather will then continue for the remainder of the week. && .SHORT TERM...Tonight through Tuesday Night High pressure has brought dry weather and warm temperatures across the area today. The warmth will continue through Tuesday as the next Pacific storm system approaches. We will see an increase in southerly wind Tuesday afternoon over the California deserts and through Clark/Nye Counties. Wind is expected to gust in the 30-40 mph range through the evening and overnight Tuesday in valley locations. There may be a brief period of advisory level winds across Esmeralda and Central Nye counties. However, have elected to not hoist an advisory at this time as the strongest winds are expected to be short-lived and localized. Precipitation will begin early afternoon Tuesday in the Sierra and spread eastward through the evening. A Winter Weather Advisory is in place for the Eastern Sierra from Tuesday afternoon through wednesday for accumulations up to 7 inches of snow above 7000 feet. Higher amounts are likely near the Sierra Crest. Precipitation is expected to remain light as rain/snow spreads across northern Inyo, Esmeralda, Nye, and Lincoln Counties. Snow levels outside the Sierra are expected to begin at around 8000 feet lowering to 7000 feet over the rest of Inyo County by Tuesday night. && .LONG TERM...Wednesday through Monday. Minimal changes made to the long term as significant differences among operational models lingers with respect to timing and precipitation chances. In general, the long term period will be dominated by broad troughing along the West Coast, promoting cool and unsettled conditions across the area. A more pronounced wave looks to move through Thursday and another one over the weekend. Precipitation chances will be greatest north and west of the I-15 corridor, with periods of light to moderate snowfall possible above 4000-5000 feet at times (Particularly in the Sierra). Across the deserts, precipitation chances will be low, though slightly better across the Western Mojave Desert where some spillover of moisture directed into the LA Basin will be possible Thursday. Bigger impacts will likely be periods of gusty winds and the return of below normal temperatures. Additional rain chances arrive over the weekend but considerable uncertainty remains on the potential for any widespread precipitation. && .AVIATION...For McCarran...Light winds favoring diurnal patterns under periodic passing high clouds can be expected through early afternoon Tuesday. A push of southwest winds with gusts to 20 knots is expected tomorrow afternoon around 21z, which will linger through the evening hours. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds favoring diurnal trends expected through Tuesday morning before breezy south or southwest winds begin to overspread the region in the afternoon. Strongest winds are expected across the Western Mojave Desert including KDAG and KDRA, extending northward to near KTPH. Winds gusts to 30KTs are possible along with pockets of moderate turbulence. && SHORT TERM...Berc LONG TERM/AVIATION...Outler For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2018Wind Advisories in California, 2018Wind Advisories in Arizona, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.